Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 7, 2019, 2:19 PM MDT for 14 counties in Utah. It took effect at Sep 8, 2019, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2019, 2:19 PM MDT (20:19 UTC)
- In effect from
- Sep 8, 2019, 12:00 PM MDT
- Expired
- Sep 8, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 128 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.3 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1915 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
610 WWUS85 KSLC 072019 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 219 PM MDT Sat Sep 7 2019 UTZ492-495-497-081200- /O.UPG.KSLC.FW.A.0008.190908T1800Z-190909T0300Z/ /O.NEW.KSLC.FW.W.0018.190908T1800Z-190909T0300Z/ /O.NEW.KSLC.FW.A.0009.190909T1800Z-190910T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- 219 PM MDT Sat Sep 7 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492... 495 AND 497... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495 AND 497... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Sunday. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from Monday afternoon through Monday evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ489-493-494-498-081200- /O.UPG.KSLC.FW.A.0008.190908T1800Z-190909T0300Z/ /O.NEW.KSLC.FW.W.0018.190908T1800Z-190909T0300Z/ San Rafael Swell-Central Utah Mountains-Henry Mountains- Grand Staircase- 219 PM MDT Sat Sep 7 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...493... 494 AND 498... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
3 follow-up statements
429 WWUS85 KSLC 080859 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 259 AM MDT Sun Sep 8 2019 UTZ492-495-497-082200- /O.CON.KSLC.FW.W.0018.190908T1800Z-190909T0300Z/ /O.CON.KSLC.FW.A.0009.190909T1800Z-190910T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- 259 AM MDT Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495 AND 497... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495 AND 497... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that there is a potential for critical fire weather conditions. Continue to monitor for the latest forecasts and for possible Red Flag Warnings. && $$ UTZ489-493-494-498-082200- /O.CON.KSLC.FW.W.0018.190908T1800Z-190909T0300Z/ San Rafael Swell-Central Utah Mountains-Henry Mountains- Grand Staircase- 259 AM MDT Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...493...494 AND 498... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
188 WWUS85 KSLC 082050 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 250 PM MDT Sun Sep 8 2019 UTZ492-495-497-091200- /O.UPG.KSLC.FW.A.0009.190909T1800Z-190910T0300Z/ /O.NEW.KSLC.FW.W.0019.190909T1800Z-190910T0300Z/ /O.CON.KSLC.FW.W.0018.000000T0000Z-190909T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- 250 PM MDT Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492... 495 AND 497... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492... 495 AND 497... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-493-494-498-090300- /O.CON.KSLC.FW.W.0018.000000T0000Z-190909T0300Z/ San Rafael Swell-Central Utah Mountains-Henry Mountains- Grand Staircase- 250 PM MDT Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489... 493...494 AND 498... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell...Fire Weather Zone 493 Central Utah Mountains...Fire Weather Zone 494 Henry Mountains and Fire Weather Zone 498 Grand Staircase. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
046 WWUS85 KSLC 090315 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 915 PM MDT Sun Sep 8 2019 UTZ492-495-497-091115- /O.EXP.KSLC.FW.W.0018.000000T0000Z-190909T0300Z/ /O.CON.KSLC.FW.W.0019.190909T1800Z-190910T0300Z/ Central Utah West Desert-Color Country West Desert-Mojave Desert- 915 PM MDT Sun Sep 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492...495 AND 497... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert...Fire Weather Zone 495 Color Country West Desert and Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop may have the potential for rapid growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ489-493-494-498-090415- /O.EXP.KSLC.FW.W.0018.000000T0000Z-190909T0300Z/ San Rafael Swell-Central Utah Mountains-Henry Mountains- Grand Staircase- 915 PM MDT Sun Sep 8 2019 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...493...494 AND 498... Critical fire weather conditions have diminished this evening as relative humidly rises and winds decrease. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 7, 9:48 AM MDT, 4 hours 31 minutes earlier.
Area forecast discussion, Sep 7, 9:48 AM MDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
948 AM MDT Sat Sep 7 2019
.SYNOPSIS...High pressure aloft will move east across Utah today.
An upper level trough will follow the high pressure on Sunday.
This trough will bring cooler temperatures and precipitation to
mainly the northern half of Utah and southwest Wyoming. A second
stronger and colder storm system will move through the area
midweek.
&&
.DISCUSSION...Shortwave ridging in place over Utah this morning
can be seen under mostly clear skies via satellite imagery.
Temperatures this morning are running cooler than this time
yesterday, evidence of the departing weather feature moving to the
east. Another weather disturbance will move into the Great Basin
this evening, which can be seen on satellite as well with
streaming high clouds over Nevada this morning. This feature will
be the first in a series of colder troughs arriving through mid
week.
For tonight/Sundays weather system, we're expecting northern Utah
to see enough moisture increase to be favorable for showers and
thunderstorm support Sunday. The trough will tilt negatively as
it treks through the Great Basin Sunday and further tighten a
pressure gradient across southwest Utah. Winds may become breezy
and gusty in a mostly dry environment, resulting in near critical
fire weather conditions Sunday afternoon/evening. See the fire
weather watch in effect for more information.
Some small updates to the current forecast/observation trends but
overall the forecast was left as is for the morning update.
.PREVIOUS LONG TERM (After 00Z Wednesday)...The cold trough is
still on track for Wednesday into Thursday and may bring the first
(or one of the first) snow of the season to peaks above 10,000
feet Wednesday. 700mb temperatures fall to near 0C by Wednesday
afternoon. Notably the 00Z runs support surface temperatures in
the northern valleys that will struggle to get out of the 60s
Wednesday. Specifics in fine details will gradually increase in
confidence over the next few runs...but the main message remains
that much cooler temperatures and a taste of fall appear to be on
the horizon for midweek.
Ensemble/deterministic model solutions diverge into next weekend with
several members continuing an active trend impacting Utah while
several others build a large ridge across the Interior West.
&&
.AVIATION...Winds at the KSLC terminal are southeast this morning
and are expected to shift to the northwest between 18z and 19z.
VFR conditions are expected through the valid TAF period, with
increasing clouds and chances of precipitation overnight from the
northwest, after 06z.
&&
.FIRE WEATHER...(issued at 429 AM MDT)...Brief high pressure will
build into the area today. A strong, somewhat fall-like
disturbance will cross the region Sunday into early Monday. Expect
gusty winds ahead of this system Sunday afternoon and evening
across mainly the southern half of Utah. This may bring critical
fire weather conditions Sunday afternoon and evening to the
southern half of Utah. Wetting rains are likely across the
northern half of Utah Sunday. Another colder system is expected to
impact the area Tuesday into Wednesday bringing the coolest air
of the season to most of the state and potentially light snow
above 10,000 feet.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Fire Weather Watch from Sunday afternoon through Sunday evening
for UTZ489-492>495-497-498.
WY...None.
&&
DISCUSSION/AVIATION...Dewey
PREVIOUS LONG TERM...Kruse
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Sep 7, 6:11 AM MDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 611 AM MDT Sat Sep 7 2019 UTZ001>016-019>021-517-518-WYZ021-081200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 611 AM MDT Sat Sep 7 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday An upper level trough will advance east into and then through the outlook area Sunday through Sunday evening. Showers along with a few thunderstorms will develop across mainly the northern half of the outlook area. Cooler temperatures will follow the trough passage with readings running close to early September norms both Sunday and Monday. Breezy southerly winds and low humidities will exist ahead of this first trough. Hazardous fire weather conditions could develop across the southern half of Utah due to these winds and low humidities Sunday afternoon through Sunday evening. A second stronger and colder storm system will reach the Great Basin midweek. Showers and thunderstorms will develop by late Tuesday afternoon, then increase in areal coverage across mainly the northern two-thirds of the outlook area Tuesday night through Wednesday. Much cooler fall-like temperatures are expected with this storm midweek. Most precipitation will fall as rain, though some of the highest mountain peaks of northern Utah could see a little snow by late Wednesday or Wednesday night. Drier conditions will return Thursday, with temperatures climbing once again late in the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:19 PM MDT | Fire Weather Watch | SLC | Beaver, Iron, Juab, Millard, Sanpete, Washington | 25 hr |
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.